MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE MINI BAG SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE MINI BAG SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH-17
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 04/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded.The customer reports a same lot device sample is available for evaluation.It has not been received.
 
Event or Problem Description
The event involved a chemoclave® mini bag spike that was leaking an unspecified chemotherapy during infusion.It was reported that the spike of the device was connected to the bag and when the device had been in use for an hour, a leak of chemotherapy was noted from the bag and the spike was found to be cracked.The device was not changed out or replaced.The customer reported the chemoclave mini bag spike is used for the bags used in chemotherapy, stating they use a manual device to introduce the spikes.There was patient involvement and a report of unprotected chemo exposure; however, there was no serious injury or death, no blood loss, no delay in critical therapy and no adverse operator consequences.This reflects 2 of 2 events.
 
Additional Manufacturer Narrative
H10 - no product samples were returned for investigation, however, a photograph was returned showing a ch-17 with an axial crack at the female luer of the bag spike where it bonds to the clave connector.The device history review (dhr) was reviewed and there were no non-conformances found that would have contributed to the reported complaint.The complaint was confirmed, however, without the return of the affected sample a probable cause cannot be determined.Additional information can be found in section d10.

Brand Name
CHEMOCLAVE MINI BAG SPIKE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10065132
Report Number9617594-2020-00137
Device Sequence Number3753074
Product Code ONB
UDI-Device Identifier00840619033880
UDI-Public(01)00840619033880(17)250101(10)4603672
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Catalogue NumberCH-17
Device Lot Number4603672
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPEC CHEMO, MFR UNK; UNSPEC SOLUTION CONTAINER, MFR UNK